Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 9, 2013, 8:42 PM CDT for Benton County, Carroll County, Madison County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2013, 8:42 PM CDT (01:42 UTC)
- Expired
- May 10, 2013, 12:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
997
WGUS54 KTSA 100142
FFWTSA
ARC007-015-087-100530-
/O.NEW.KTSA.FF.W.0004.130510T0142Z-130510T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT THU MAY 9 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL AND SOUTHERN BENTON COUNTY IN NORTHWEST ARKANSAS...
CENTRAL CARROLL COUNTY IN NORTHWEST ARKANSAS...
FAR NORTHERN MADISON COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 1230 AM CDT
* AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 1 TO 3
INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO 2
POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
BENTONVILLE...BERRYVILLE...EUREKA SPRINGS...ROGERS...BELLA VISTA...
CARROLLTON...CAVE SPRINGS...CLIFTY...DECATUR...GENTRY...
GRANDVIEW...GRAVETTE...GREEN FOREST...HIGHFILL...HIWASSE...HOBBS
STATE PARK...LOWELL...MAYSVILLE...RULE...SPRINGTOWN...URBANETTE AND
WAR EAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3622 9457 3624 9458 3643 9460 3644 9329
3623 9329
$$2 follow-up statements
012
WGUS74 KTSA 100246
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
946 PM CDT THU MAY 9 2013
ARC007-015-087-100530-
/O.CON.KTSA.FF.W.0004.000000T0000Z-130510T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON AR-CARROLL AR-MADISON AR-
946 PM CDT THU MAY 9 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FAR NORTHERN
MADISON...CENTRAL CARROLL AND CENTRAL AND SOUTHERN BENTON COUNTIES
UNTIL 1230 AM CDT...
AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF LIGHT RAIN ACROSS THE WARNED AREA. ALTHOUGH ADDITIONAL
RAINFALL AMOUNTS WILL REMAIN LIGHT...1 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN AND FLOODING OF LOW LYING AREAS WILL LIKELY CONTINUE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BENTONVILLE...BERRYVILLE...EUREKA SPRINGS...ROGERS...BELLA VISTA...
CARROLLTON...CAVE SPRINGS...CLIFTY...DECATUR...GENTRY...GRANDVIEW...
GRAVETTE...GREEN FOREST...HIGHFILL...HIWASSE...HOBBS STATE PARK...
LOWELL...RULE...SPRINGTOWN...URBANETTE AND WAR EAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3622 9457 3624 9458 3643 9460 3644 9329
3623 9329
$$543
WGUS74 KTSA 100430
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1130 PM CDT THU MAY 9 2013
ARC007-015-087-100530-
/O.CON.KTSA.FF.W.0004.000000T0000Z-130510T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON AR-CARROLL AR-MADISON AR-
1130 PM CDT THU MAY 9 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MADISON...
CENTRAL CARROLL AND CENTRAL BENTON COUNTIES UNTIL 1230 AM CDT...
AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN REDEVELOPING OVER THE WARNED
AREA. 1 TO 3 INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN
ADDITIONAL INCH POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BENTONVILLE...BERRYVILLE...EUREKA SPRINGS...ROGERS...BELLA VISTA...
CARROLLTON...CAVE SPRINGS...CLIFTY...DECATUR...GENTRY...GRANDVIEW...
GRAVETTE...GREEN FOREST...HIGHFILL...HIWASSE...HOBBS STATE PARK...
LOWELL...RULE...SPRINGTOWN...URBANETTE AND WAR EAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3622 9457 3624 9458 3643 9460 3644 9329
3623 9329
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 6:27 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 9, 6:27 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 627 PM CDT THU MAY 9 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. LOW CONFIDENCE AVIATION FORECAST THIS CYCLE. A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS LIKELY THROUGH EARLY TONIGHT ACROSS THE AREA WITH AN OVERALL TREND TOWARD PREVAILING MVFR CONDITIONS. LOCAL IFR CONDITIONS WITH PERSISTENT DRIZZLE IN TULSA AREA LIKELY TO IMPROVE AS ADDITIONAL SHOWERS OR STORMS MOVE ACROSS THE AREA THIS EVENING. TREND TO VFR WILL OCCUR AFTER 15Z. && .PREV DISCUSSION... /ISSUED 355 PM CDT THU MAY 9 2013/ DISCUSSION... CLOUD SHIELD OVER A LARGE PORTION OF THE FORECAST AREA HAS SQUELCHED AFTERNOON CONVECTIVE ACTIVITY THUS FAR. STEALTHY OUTFLOW BOUNDARY FROM EARLIER CONVECTION NOW AROUND THE RED RIVER VICINITY WILL BE PRIMARY FOCUS OF MORE THUNDER DEVELOPMENT THIS EVENING. IN ADDITION WEAK COOL FRONT NORTHEAST KS TO SOUTHWEST OK WILL BE SLIDING SOUTHEAST TONIGHT. BEST CHANCE OF PRECIP EASTERN AREAS. SHOWER/THUNDER CHANCES CONTINUE INTO FRIDAY EAST BEFORE H500 TROUGH MOVES THROUGH. TIGHT NORTHWEST UPPER FLOW BETWEEN GREAT LAKES UPPER LOW AND H500 LOW NW MEXICO BRINGS LOW CHANCE THUNDER NEAR KS BORDER SATURDAY AFTERNOON. RIDGING EARLY IN WEEK WILL YIELD WARM DRY WEATHER. SOUTHWEST UPPER LOW WILL BRING MOISTURE AND FAIR SHOT OF THUNDERSTORMS OUR WAY ABOUT MIDWEEK. GW && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...14
Hazardous weather outlook, May 9, 5:06 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 PM CDT THU MAY 9 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT THU MAY 9 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...GENERALLY SOUTHEAST OF INTERSTATE 44. ONSET...EARLY EVENING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING...GENERALLY ALONG AND SOUTH OF INTERSTATE 44 WHICH COINCIDES WITH LOCATIONS SOUTH OF A SLOW MOVING COLD FRONT NOW ENTERING FAR NORTHEAST OKLAHOMA. EXPANSIVE CLOUD COVER HAS LIMITED THE INSTABILITY ACROSS THE AREA...HOWEVER CONDITIONS WILL REMAIN SUPPORTIVE OF A LIMITED SEVERE WEATHER RISK WITH LARGE HAIL BEING THE PRIMARY CONCERN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL CONTINUE ON FRIDAY ALONG AND SOUTH OF THE SLOW MOVING COLD FRONT...WHICH WILL GENERALLY BE SOUTH OF INTERSTATE 40. A STRONG COLD FRONT ARRIVES LATE SATURDAY WITH LOW THUNDERSTORM CHANCES ACCOMPANYING THE FRONTAL PASSAGE. WARMER TEMPERATURES WILL RETURN BY MID NEXT WEEK ALONG WITH A RETURN OF THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 9, 2:55 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT THU MAY 9 2013
OKZ049-053-092030-
CHOCTAW OK-PUSHMATAHA OK-
255 PM CDT THU MAY 9 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 255 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MESSER...
MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MESSER...APPLE...CORINNE...RATTAN...CLOUDY AND
OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3412 9553 3440 9538 3424 9514 3407 9546
TIME...MOT...LOC 1955Z 223DEG 19KT 3413 9544The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:33 PM CDT | Areal Flood Advisory | TSA | Benton, Madison, Washington | 117 min |
| May 9, 8:34 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison | 116 min |
| May 10, 12:22 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 4 hr |
| May 10, 2:10 AM CDT | Areal Flood Advisory | TSA | Carroll, Crawford, Franklin, Madison, Washington | 65 min |
| May 10, 4:22 AM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 8 hr |
| May 10, 12:28 PM CDT | Areal Flood Warning | TSA | Benton, Washington | 12 hr |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.